# SDR 98ZZZX1715

- Difficulty date: March 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N29274
- Make and model: Piper PA-28-181
- Aircraft serial: 287990442
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: AL75089
- Condition: Cracked
- Location: Nr 3 Cylinder
- Part time: 498 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE OIL CHANGE, THE SUMP SCREEN WAS INSPECTED, FOUND A PEA SIZE PIECE OF CAST ALUMINUM.  IT TURNED OUT TO BE A PIECE OF CYLINDER NR 3 PISTON SKIRT.  ALSO, FROM THIS BROKEN-OUT PIECE, FROM THE CENTER OF THE BREAK, WAS A .50 INCH CRACK RADIATING UP TOWARD THE PISTON HEAD.  ENGINE WAS OVERHAULED IN SEPTEMBER, 1994.  TSMOH IS 498.0 HOURS.  BROKEN AREA WAS APPROXIMATELY 90 DEGREES TO PISTON PIN BORE.
